Alert archive / Texas / Small Craft Advisories in 2018
Small Craft Advisory 2, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jan 7, 2018, 2:14 PM CST. It took effect at Jan 8, 2018, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2018, 2:14 PM CST (20:14 UTC)
- In effect from
- Jan 8, 2018, 6:00 AM CST
- Expired
- Jan 8, 2018, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
295 WHUS74 KBRO 072014 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 214 PM CST Sun Jan 7 2018 ...Adverse marine conditions over the Gulf waters Monday... .A Moderately strong cold front to sweep across the coastal water early Monday with winds and seas increasing through the afternoon. GMZ150-155-170-175-080430- /O.NEW.KBRO.SC.Y.0002.180108T1200Z-180109T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 214 PM CST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... The National Weather Service in Brownsville has issued a Small Craft Advisory, which is in effect from 6 AM to 6 PM CST Monday. * WINDS...Northwest to north winds 20 knots gusts to 25 knots. * WAVES/SEAS...Seas building 4 to 7 feet near shore and 5 to 8 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GB
5 follow-up statements
373 WHUS74 KBRO 080315 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 915 PM CST Sun Jan 7 2018 ...Strong winds and building seas Monday behind a front... .A cold front will sweep across the lower Texas coastal waters Monday morning with winds and seas increasing through afternoon. GMZ150-155-170-175-081200- /O.CON.KBRO.SC.Y.0002.180108T1200Z-180109T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 915 PM CST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... * WINDS...Northwest to north 20 to 25 knots. * WAVES/SEAS...Four to seven feet near shore and five to eight feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
148 WHUS74 KBRO 080923 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 323 AM CST Mon Jan 8 2018 ...Strong winds and building seas Today behind a Cold front... .A cold front will sweep across the lower Texas coastal waters Monday morning with winds and seas increasing through afternoon. GMZ150-155-170-175-082100- /O.CON.KBRO.SC.Y.0002.180108T1200Z-180109T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 323 AM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest to north 20 to 25 knots. * WAVES/SEAS...Four to seven feet near shore and five to eight feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Frye
924 WHUS74 KBRO 081100 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 500 AM CST Mon Jan 8 2018 ...Strong winds and building seas Today behind a Cold front... .A cold front will sweep across the lower Texas coastal waters during the morning hours with winds and seas increasing through afternoon. GMZ150-155-170-175-082100- /O.CON.KBRO.SC.Y.0002.180108T1200Z-180109T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 500 AM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest to north 20 to 25 knots. * WAVES/SEAS...Four to seven feet near shore and five to eight feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Frye
849 WHUS74 KBRO 081922 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 122 PM CST Mon Jan 8 2018 ...Adverse condition to slowly improve this afternoon... .Winds and seas have peaked and will slowly improve the remainder of the afternoon. Conditions remain rough but winds winds diminishing seas to subside by sunset. GMZ150-155-170-175-090000- /O.CON.KBRO.SC.Y.0002.000000T0000Z-180109T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 122 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest to north around 20 knots. * WAVES/SEAS...Five to seven feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
707 WHUS74 KBRO 090005 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 605 PM CST Mon Jan 8 2018 ...Gulf conditions improving... .High pressure is spreading over the lower Texas coastal waters, with the gradient weakening and winds and seas decreasing. GMZ150-155-170-175-090115- /O.EXP.KBRO.SC.Y.0002.000000T0000Z-180109T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 605 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and seas have improved on the Gulf, and the small craft advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 11:27 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Jan 7, 11:27 AM CST, 2 hours 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1127 AM CST Sun Jan 7 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Cloud deck is varying between MVFR/VFR late this
morning with signs that ceilings will become VFR for several
hours this afternoon and possibly a few hours after sunset.
Surface winds to remain strong this afternoon with gusts 25 knots
at times. Low level jet strengthens tonight ahead of a front with
inversion lowering enough allowing for the cloud deck to lower to
MVFR levels. As the front approaches the Rio Grande Valley around
midnight sfc winds diminish and patchy fog may form with brief IFR
vsby along with lowering cigs. The front should be moving fairly
quickly so any IFR conditions should be brief with cigs and vsby
restrictions improving steadily Monday morning. Confidence remains
near average on the MVFR cigs and below average on the IFR
conditions.
&&
.PREV DISCUSSION... /issued 521 AM CST Sun Jan 7 2018/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Cigs continue to sweep northward this morning,
varying btwn SCT and BKN around 4000 feet. Lowest cloud layer will
remain around 4000 feet today, but will gradually become more
scattered later in the afternoon. Breezy southeast winds will
develop later morning, reaching 15 to 20 knots with gusts of 25
expected this afternoon. The front arrives around midnight
tonight, with a modest wind shift to the north expected. Some sea
fog may briefly drift into KBRO and possibly KHRL after sunset
tonight, but would clear out when the front arrives.
PREV DISCUSSION... /issued 416 AM CST Sun Jan 7 2018/
SHORT TERM (Now through Monday): Midlevel trough is sweeping across
the four corners region, and is already spreading high cirrus into
south Texas. Closer to the surface, the inversion has set up around
4000 feet, with lower clouds trapped underneath. This layer will
remain persistent through the day, limiting the increase of surface
winds to around 15 to 20 knots. Temperatures will again rise into
the upper 70s to around 80, but will be inhibited somewhat by cloud
cover most of the day. Late afternoon and more towards the evening
hours, the onshore flow will decrease along the coast,with the
threat for sea fog to develop. Sea fog won't fully begin until after
winds decrease, with best chances after midnight along the immediate
coast, along with moisture pooling ahead of the approaching cold
front. The front will move through the region around midnight
tonight, with a modest wind shift to the north. The inversion will
remain across the region during passage, thus limiting the rain
chances to offshore marine areas. High temperatures will be 5 to 7
degrees cooler than Sunday, with a considerably drier airmass as
well.
LONG TERM (Monday Night through Saturday): The most significant
event during this period will be the late Thursday night or early
Friday passage of a cold front and 500 mb trough through Deep
South Texas and the Rio Grande Valley. This front will serve to
drop temperatures to below normal levels for the remainder of the
forecast period after several days of above normal values in
advance of the front. One aspect of the forecast to monitor will
be relative humidity percentages Friday and Saturday, as
widespread cured fuels due to recent freezing temperatures will
have a greatly increased potential to burn should the percentages
be low and 20-foot winds be high. No significant opportunities for
precipitation are anticipated Monday night through Saturday.
MARINE (Now through Monday): Breezy south east winds expected today
as gradient tightens due to an approaching cold front. Winds will
reach the 15 to 20 knot range, especially offshore, kicking seas up
to 4 to 5 feet. The cold front sweeps through around midnight
tonight, with a modest shift to northerly winds. Winds behind the
front will briefly reach 20 knots during the day Monday, kicking
seas up to 5 to 6 feet. Advisories are becoming more likely.
Monday Night through Saturday: Unsettled marine conditions are
expected through a majority of the period due to the passage of a
couple of cold fronts and enhanced pressure gradients. Small Craft
Advisory winds and/or seas are anticipated Monday night and again
Thursday and Friday. Small Craft Exercise Caution may be needed
for other periods due to winds and/or seas. The most favorable
winds and seas are expected to occur Wednesday and Saturday.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 6 AM to 6 PM CST Monday for GMZ150-155-
170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
59/56...AviationHazardous weather outlook, Jan 7, 3:57 AM CST, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 357 AM CST Sun Jan 7 2018 TXZ248>257-081000- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 357 AM CST Sun Jan 7 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday An elevated risk of rip currents will be possible at the beaches of South Padre Island and at Boca Chica Beach Monday, and again Wednesday night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-081000- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 357 AM CST Sun Jan 7 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Areas of sea fog, some possibly dense, will affect the Laguna Madre and Gulf of Mexico waters from 0 to 20 nautical miles offshore tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Small Craft Advisory conditions are expected along the Lower Texas Coast Monday and again Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Texas, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.